Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Lack Of Emotion???

Lack Of Emotion???

Anyone experience lack of emotion as a side effect of meds? My wife had a kidney removed last week bc it had a tumor, and they did the pathology on it and she found out this week that it was cancer (they are almost certain that it was all contained in the kidney, but hearing cancer is very scary!). She was very very emotional and crying a lot, I was upset too, but showed no emotion and did not shed 1 tear. I don't understand it. I am on tripleptal and lomotragine, as well as Strattera and… read more

A MyEpilepsyTeam Member said:

I myself have a problem with expressing and even experiencing emotions. I have them inside, they just don’t seem to come out like they’re supposed to. I too am on lamotrigine and have been for years. Maybe it’s connected, but I was wondering if it’s just the epilepsy in general…

posted 2 months ago
A MyEpilepsyTeam Member said:

Epilepsy drugs can mask emotions, also you maybe in shock dont be hard on yourself as long as your there for your partner that is what counts but make sure your kind to yourself aswell you cant look after your partner or be strong for them if your not taking care of yourself especially with having Epilepsy. Here if you need to talk.

posted 2 months ago
A MyEpilepsyTeam Member said:

Yeah I know what you mean, sometimes my emotions just feel numb or dead. It has definitely caused difficulties in relationships at times when emotions should typically be shown.

posted 2 months ago
A MyEpilepsyTeam Member said:

for me, it is not a side effect. my family men have trouble with emotion. note i am happy but i am always happy. having said that we (family) were taught to keep your 'p's and q's' to yourself... meaning no emotions in public. note only i have seizures. anyway... that was what i was tought to be.

posted 2 months ago
A MyEpilepsyTeam Member said:

I don’t know if it’s a side effect to my med or has anything to do with my Epilepsy, but I have similar experience.

I’ve been too 7 different funerals and never dropped a tear in any of them. Doesn’t mean I wasn’t sad. I was sad. I feel a little guilty , not able to share a few tears with others.

posted 2 months ago
Already a Member? Log in